# SDR 96ZZZX5145

- Difficulty date: September 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N316NT
- Make and model: Rkwell NA26540
- Aircraft serial: 28260
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 265522077
- Condition: Frayed
- Location: Elev Cont
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOWER AFT ELEVATOR CONTROL CABLE FS 388 TO FS 457, SHOWED SIGNS OF CORROSION ON UPPER SURFACE 'ONLY' JUST AFT OF FIBERGLASS PROTECTIVE CABLE SHROUD PN 265-540425-37, FS 368 TO FS 390.  CABLES ARE VISUALLY INSPECTED AT 150-HR INTERVALS.  CABLES ARE MANUFACTURED OF CARBON STEEL .3125 INCH IN DIAMETER WITH 10 STRANDS.  PRIOR TO REMOVAL 'NO' BROKEN WIRES OR STRANDS NOTED 'SMOOTH' SURFACE.  REMOVED CABLE FOR FURTHER INSPECTION.  FLEXED CABLE IN A MILD 'U' AND 1 COMPLETE BROKEN STRAND AND 10 DIFFERENT WIRES IN DIFFERENT STRANDS IN A 1 INCH AREA BROKE WITH SEVERE INNER CORROSION.  NOTE:  CORROSION COULD BE OVERLOOKED DUE TO SMALL SURFACE AREA EFFECTED.  REMOVED CABLE FROM SERVICE.
